Deep Vein Thrombosis (DVT) Support Group

Deep-vein thrombosis, also known as deep-venous thrombosis or DVT, is the formation of a blood clot ("thrombus") in a deep vein. It can be caused by something preventing blood from circulating or clotting normally. Join the support group if you are coping with DVT and find others who are going through the same challenges.

0 Online

First Time Blood Clot, Terrible Doctor, Scared...

About six months ago I ended up in the hospital for an unrelated issue, got a PICC line in and after four weeks or so, the PICC Line created a "provoked" blood clot. It was scary at first, but my medication seemed to work very well and after three months I almost had my life back. My clot was pretty extensive and chronic to begin with, and ran from my elbow all the way up into my should/chest area. Like I said though, three months went by and it was almost like it never happened. 


And then about a week ago, I ran out of my blood thinners right before an imaging appointment. When I called th office for an refill auth, I was told by a nurse that I was only supposed to be on them for three months anyway, so to just stop taking them...without having an ultrasound in three months...


I obviously argued this point was met with attitude and again told the same thing.


its partially my fault, I knew that seemed ridiculous..but I believed her.


Within two days it was clear the clot was still there. After calling the office again, eventually they refilled and told me to get back on the thinners.


So here's the issue...those two days of being off the thinners have completely wrecked my fuckiiiing life. The clot is ten times worse than the the very first acute symptoms. I feel like I'm going to die every 30 seconds. I have anxiety and the issues I am now dealing with are killing me. My shoulder muscle constantly spasms like I'm having a seizure, the muscle is weak, the pain is consuming. My entire shoulder feels like someone is lighting it on fire and stabbing me at the same time. Whole half of that part of my body basically feels heavy and weighted. I don't want to move the arm at all because there is just some nonspecific, terrible feeling, constantly.  The muscle spasm freaks me out completely. I never dealt with anyyy of this the first time I got it. After a week of being back on the thinners the swelling continues to get worse. Idk what to do. Is this PTS? Or am I legitimately dying? Like am I going to have a PE or a heart attack? Is this something I need to worry about seriously or is this normal of PTS? 


Has anyone else ever dealt with anything similar? Of being forced off thinners too early, thrown back on and then terrible, terrible symptoms and conditions?

Replies

alanbruce
alanbruce

Thanks
moolar
moolar

I'm sorry you're having to deal with all that. I was fortunate enough to have good doctors, & for severe clots like I had, was told it would be approx 9 months on thinners then would come off them cold turkey & do all the testing etc. The body supposedly dissolves them in a few weeks & you stay on thinners to let the body to heal without the threat of clots since that takes a lot longer, but everyone is different. While I never came off then went back on, I still dealt with side effects, ongoing pain/fatigue, & the mental aspect was tough when it finally hit me what had happened, so I know it's fairly normal to feel like crap for a while. It takes a few days to a week to get thinners out of your system, so I really can't say if your issues are related for being off them a couple of days, or something else with your illness, but if you have the option, find another doctor asap & try to figure out what is going on. Hugs.
JEB2007
JEB2007

I'd recommend getting in to see your actual doctor (not just interfacing with his nurse) or getting a second opinion. Anytime you have a condition and either change medication or have a break in medication, your body has to adapt. Your body was still dealing with the trauma of having a clot, so it all feels crummy anyway, even as things are (hopefully) healing. Prayers that each day is a little better and you can get the help you need.
DVTEDseattle
DVTEDseattle

Turns out that I have had long term DVT in legs that then included my lung. Was put on LOVENOX injections and 10 - 15 mg of Warfarin. The DVT cleared within a week and PE within 10 days. THe LOVENOX is essential for the first part of the treatment. Find a doc who knows what they are talking about. Clearly, your med practitioner has not read the science on this.
Posts You May Be Interested In:
  • lbug

    INR levels on Warfarin

    8
    currently still in hospital, switching from Rivaroxaban due to complications. Started warfarin 3 days ago and on an IV of heparin until the oral pill warfarin is in my system enough to come off. I’m told once my INR gets to 2.4 I can come off the IV and go home. I was initially told it takes about 3 days. It’s been 3 days of oral warfarin and my INR this more was 1.4. This is crazy I just...
  • Douglas831

    Hi group

    6
    Had my major PE a few years agoBefore that I had done over 25 marathons and many triathlonsEven completed 4 full IronmansThen I got a dvt in left leg a few years later a PE withb about 30 clots in my lungsSince then put on 60 poundsAnd been worrying about it happening again I don't consider myself a wimpBut feel bad about worryingFeel like I lost lung capacityAny one feel the same